Mississippi, 2001

Hail in Mississippi, May 24, 2001

May 24, 2001 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 23, 7:17 PM CST, 5 hours 23 minutes earlier.

Area forecast discussion, May 23, 7:17 PM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT WED MAY 23 2001

CURRENT FORECAST ON TRACK WITH PRECIP MOVING INTO NORTHEAST ARKANSAS.
WILL PROBABLY UPDATE BASED ON RADAR TRENDS LATER IN THE EVENING...
BUT NO REASON FOR UPDATE AT CURRENT TIME.

.MEG...NONE.

In the hours before

Local storm report, May 24, 12:02 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 AM CDT THU MAY 24 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 PM    MEMPHIS                   TN   WIND DAMAGE
05/23/01   SHELBY                         NUMEROUS TREES AND
                                          POWERLINES DOWN
                                          THROUGHOUT MID TOWN.
                                          REPORTED BY MEMPHIS/
                                          SHELBY COUNTY EMA.

1000 PM    MEMPHIS                   TN   WIND DAMAGE
05/23/01   SHELBY                         SEVERAL WINDOW BLOWN OUT
                                          OF METHODIST PROFESSIONAL
                                          BUILDING. ALSO DAMAGE TO
                                          ROOF. REPORTED BY
                                          MEMPHIS/ SHELBY COUNTY
                                          EMA.

1000 PM    MEMPHIS                   TN   WIND DAMAGE
05/23/01   SHELBY                         7 TREES DOWN ON SEPARATE
                                          HOUSES IN MID TOWN.S
                                          REPORTED BY MEMPHIS/
                                          SHELBY COUNTY EMA.
Special weather statement, May 24, 12:30 AM CST, 10 minutes before
ARZ049-058-MSZ001>004-007-008-010>013-020-021-240700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT THU MAY 24 2001

THE SEVERE THUNDERSTORMS WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

.IN EAST CENTRAL ARKANSAS...LEE...PHILLIPS

.IN NORTH MISSISSIPPI...DESOTO...MARSHALL...BENTON...TIPPAH
     ...TUNICA...TATE...COAHOMA...QUITMAN...PANOLA...LAFAYETTE
     ...TALLAHATCHIE...YALOBUSHA

SEVERE THUNDERSTORMS HAVE MOVED TO THE EAST OF THE MENTIONED
COUNTIES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lee

When
May 24, 12:40 AM CST to 12:45 AM CST
Where
Lee County, Guntown
Measured
0.75 in hail
Property damage
$10
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -88.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245176.